Doctor insights on:
Can You Take Claritin And Allegra Together
Fexofenadine is an antihistamine which is used to treat allergies such as hayfever, and hives. It can be taken once or twice a day. It is a second generation antihistamine and does not cause as much drowsiness as other antihistamines such as Diphenhydramine (benaryl) or chlorpheniramine. Always be careful about drowsiness with any antihistamine especially if driving ...Read more
Yes, but why: Claritin (loratadine) and Allegra are both new generation antihistamines while the d is pseudoephedrine, a decongestant. Typically one or the other medication should be sufficient, although there are no drug interactions or side effects. If you think you need both, see an allergist for a better treatment plan. ...Read more
Not necessary: Both Allegra (fexofenadine) and Claritin (loratadine) are new generation antihistamines. There is no particular advantage to taking both together. On the other hand, there is probably no harm either. If symptoms are not controlled with antihistamines, see your doctor to confirm your diagnosis and get appropriate treatment. ...Read more
Not recommended: Those are both drugs of the same classification, antihistamines. They should not be taken together, one or the other. If you need more help with your allergies, you should see your primary care doctor, an allergist, or an ENT allergist. There are many other rx that can be used. You could benefit from allergy testing and a detailed nasal and sinus exam. ...Read more
NOT RECOMMENDED: Why would you do that any way? ...Read more
Is it okay to take loratadine and Allegra (fexofenadine) together in the morning for combined effectiveness. Should I seek allergy shot. How good is it?
Yes, but use caution: What are you taking them for is most important. Oral antihistamines can cause drowsiness although Allegra (fexofenadine) does not cross the blood brain barrier. The best treatment is to see an allergist for specific treatment. Also, choose whichever antihistamine works best and you can use this twice daily instead of one of each. ...Read more
Yes: Mix and match is okGet a more detailed answer ›
You can but: Both are non sedating antihistames take one or, too many pills not good. You can take them 12 hrs apart just for 5--7 days oce or twice a year. ...Read more
Yes: But if you continue to have bothersome symptoms despite taking two 24-hour antihistamines in one day, you should see your physician for further advice. ...Read more
Can I take an Allegra if I have taken a Claritin (loratadine)? I was out of Allegra this morning and Claritin (loratadine) isn't helping.
Yes: The safety margin for antihistamine is quite high. You can take both together. I consider Allegra a more potent antihistamine than Claritin (loratadine) but if you still have problem, you should consult your doctor. In the future, best to tell us what kind of allergic symptoms you have. ...Read more
For 5--7 days: Find out the root cause of allergies rather than 2 antihistamines. ...Read more
I used to take 1 claritin/day. Since it stopped working, I started with 1 Allegra (fexofenadine) 180 mg. This works for only 3-4 hours. Any advice?
Can I take Claritin (loratadine) 24 hour with allegra 24 hour? I took the Claritin (loratadine) cause that's all I had but my husband bought allegra which I prefer.
Not if "D" formula: Often the number 24 refers to the "d" formulas. Claritin (loratadine) d24 and Allegra d 24 each contain 240 mg of pseudoephedrine, equivalent to 8 small red tablets of sudafed. You definitely wouldn't want to take 2 of the decongestant type of these medications in one day. On the other hand, taking one plain Claritin (loratadine) 10 mg and one plain Allegra 180 mg on the same day would be fine. Much more was used in tests. ...Read more
You shouldn't: All of those medications are in the same class called non-sedating antihistamines. They should not be taken at the same time. ...Read more
They are safe meds: Claritin/allegra, available otc as generic loratadine/fexofenadine, are nonsedating antihistamines, often used for seasonal allergic rhinitis. They are relatively good medicines with low incidence of side effects. Also sold in combo with decongestant, -d (pseudoephedrine), for those having much trouble with nasal congestion. If u have trouble and these meds not adequate, consult doc. Good luck. ...Read more
Can I take Claritin (loratadine) in am & Allegra in pm? Used that too much? It seems as if I cannot get my allergies under control.
Yes, but: Uncontrolled allergy symptoms need more than just having more antihistamines, I'm not sure if you have been evaluated by an allergist, environmental history is important in addition to rest of medical history, good thorough physical examination and appropriate tests for the right diagnosis, see an allergist or have a second opinion, check aaaai. Org or acaai. Org for an allergist in your area, ...Read more
I'm on prednisone and hydrocortosone cream plus allegra and claritin (loratadine). What else can I take?
For what?: Depending on what you are treating. Can you give more details please? ...Read more
Why will happen if you take a Claritin (loratadine) 24 hour and then 12 hours later take an allegra allergy pill?
Not serious: Since it takes several doses of a medication to get therapeutic levels, taking a second allergy medication too soon should not have any bad effects. You may have a few more side effects. ...Read more
I take OTC allergy meds everyday. I heard it can be helpful to switch OTC allergy meds every 3-4 months. Is this true? Zyrtec, Claritin, (loratadine) Allegra?
Similar medications: The medications you mentioned have the same mechanism of action. Everyone's body may have a different response to medications. Some studies have indicated that tolerance to antihistamines does not occur however switching to find which works best for you is reasonable. The best medication = the one with lowest side effects and works! Consider saline and nasal steroid spray or allergy testing. ...Read more
Similar medicines: All of these medicines are antihistamines. Taking combinations of antihistamines increases the possibility of side effects. If antihistamines are not working at recommended doses see a doctor. You may need a different type of treatment for your problem. ...Read more
- Talk to a doctor online
- Can allegra and claritin be taken together?
- Can you take allegra and ibuprofen together?
- Can you take allegra and mucinex together?
- Can you take allegra and benadryl together?
- Can you take flonase and allegra together?
- Can you take allegra and dextromethorphan together?
- Can you take allegra and corricidin together?
- Can you take allegra and coricidian together?
- Can you take allegra and sudafed together?